This is my first post as I have just joined up. I just would like some ideas or guidance as to what could be wrong with me. Firstly I have been diagnosed with a Bicuspid Aortic Valve with moderate insufficiency 5 weeks ago. I was diagnosed as my heart looked a little bigger than it should be on a chest X-ray. I am 31 yrs old. I am 6'2 and 255lbs. Have always been going to the gym, use to do lots of weight lifting and cardio, now I stick to lighter weights and at least 1 - 1.5 hours of walking a day (to lose some weight). I have been exercising for the last 12 years straight.
I had a CT Angiogram done for any Aortic disection or Aortic aneurysm, all came back clear, my aorta and all related vessels were within normal range. My cardiologist put me on Atacand as my blood pressure tended to be around 130/70, he advised me while my blood pressure wasnt excessively high, that taking Atacand would lower it a little and make my heart beat with greater efficiency.
In the last week or so I have experienced weakness and pain in my right arm and hand, mainly when lying down in bed. I have also started getting dizzy spells which is very hard to describe, at the moment feels like pressure in the back of my head. i have been dizzy for last 3 days, it first occured while I was at work on my computer, all of a sudden dizziness hit me. Some mornings last week I woke up with my right arm completely dead (not sure if it was the way i had slept). I get pains in my toes occassionally, mainly in the right foot.
My diet is very healthy in general, however I do have 2 coffees a day. Sometimes I don't drink enough water. I workout everyday at the moment. I took myself to hospital one night because of the weakness in my right forearm/hand. Had full blood works done, everything was normal except creatinine which was higher than it should be. That night I did go to the gym, plus I read the Atacand can increase creatinine levels.
I am mainly after an answer to my sudden dizziness and right arm/hand weakness. The right arm weakness appeared for 2 days before the dizziness hit. I went to see 2 doctors to see what they thought, both couldnt give me a diagnosis. One said that it could be something to do with my cervical spine or neck nerves. The other said it could be a virus of some sort. I was worried it could be a stroke, however they didnt agree with me.
My money would be on as far as the dizziness goes is the blood pressure meds that the doc has you on may not be the right choice for you or that the dosage may be a little high. With dizziness and blood pressure meds one of the indicators as it being the wrong dosage or not compatable w. your system is the dizziness. My personal opinion pretty much goes right in line w. the docs as to your right hand and arm weakness is that it would be cervical related but to me it sounds suspect of a sciatic nerve issue which could also cause dizziness. If you have changed up your program in working out at the gym, taking on more weights or reps, not lifting properly when squatting, all of these can effect the sciatic. With stoke it would be pretty isolated to have that incident when you take such good care of yourself and that your blood pressure is being monitored and treated the way that it is and taking your age into consideration altho not impossible it is more improbable altho your doc knows your body best and your tests came out pretty great even tho the creatin level was a little high as you put it i am sure the doc is keeping an eye on it and will do more labs in the future to cont. to monitor it. I would relax a little bit, put the thoughts of stroke out of your mind unless any of the more typical symptoms pop up but it sounds like the docs pretty much gave you a green light. You may want to read up on the sciatic nerve issues .....good luck to you on this and keep up w. the good work with taking such great care of your body and Happy New Year.......
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.